Alert archive / California / Wind Advisories in 2009
Wind Advisory 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 2, 2009, 5:28 PM PST for Inyo County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2009, 5:28 PM PST (01:28 UTC)
- Expired
- Jan 2, 2009, 9:04 PM PST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 030128 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 528 PM PST FRI JAN 2 2009 CAZ519-520-030800- /O.NEW.KVEF.WI.Y.0001.090103T0128Z-090103T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 528 PM PST FRI JAN 2 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WEST WINDS GUSTING BETWEEN 40 AND 50 MILES AN HOUR CAN BE EXPECTED THROUGH THIS EVENING IN THE OWENS VALLEY NEAR THE FOOTHILLS OF THE SOUTHERN SIERRA. WINDS IN THE EASTERN SIERRA SLOPES ABOVE 5000 FEET WILL LIKELY GUST UP TO 65 MILES AN HOUR. STRONG CROSS WINDS SHOULD BE EXPECTED ALONG SECTIONS OF HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE WHICH WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JA
1 follow-up statement
000 WWUS75 KVEF 030504 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 904 PM PST FRI JAN 2 2009 CAZ519-520-030615- /O.CAN.KVEF.WI.Y.0001.000000T0000Z-090103T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 904 PM PST FRI JAN 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. WEST WINDS DECREASED THIS EVENING AS CONDITIONS FOR DOWNSLOPE WINDS BECAME LESS FAVORABLE. WIDESPREAD WEST WINDS GUSTING OVER 40 MPH ARE NO LONGER EXPECTED. AS OF 9 PM...NORTH WINDS OF 15 TO 25 MPH HAVE DEVELOPED BETWEEN BISHOP AND INDEPENDENCE AND THESE CONDITIONS WILL CONTINUE TO SPREAD ACROSS THE SOUTHERN HALF OF THE OWENS VALLEY THROUGH MIDNIGHT. $$ JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:33 PM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 2, 3:33 PM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 333 PM PST FRI JAN 2 2009 .SYNOPSIS...ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD INTO SOUTHERN NEVADA AND NORTHWEST ARIZONA TONIGHT AND SATURDAY AS AN AREA OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST. DRIER NORTHERLY FLOW WILL DEVELOP LATER SATURDAY AND SUNDAY WITH TEMPERATURES DROPPING TO BELOW NORMAL BY SUNDAY BEHIND A COLD FRONT. DRY CONDITIONS WITH TEMPERATURES CLIMBING TO ABOVE NORMAL READINGS CAN BE EXPECTED BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM...COLD FRONT CURRENTLY PUSHING INTO CENTRAL CALIFORNIA STRETCHING INTO NORTHERN NEVADA WITH SCATTERED LIGHT RAIN AND SNOW SHOWERS AHEAD OF THE FRONT. MOST OF THE SHOWER ACTIVITY HAS BEEN CONFINED TO THE WESTERN SIERRA...ALTHOUGH A FEW LIGHT SHOWERS HAVE BEEN REPORTED ACROSS NORTHERN NEVADA. A FEW SITES ACROSS OUR CWA HAVE SEEN INCREASED WIND SPEEDS...MAINLY WESTERN SAN BERNARDINO COUNTY ALONG WITH A COUPLE OF SITES TO THE WEST OF INDEPENDENCE. ALTHOUGH THESE SITES ARE LIKELY TO SEE ADDITIONAL INCREASED WIND SPEEDS STILL FEEL THAT WINDS WILL REMAIN BELOW ADVISORY LEVELS. COLD FRONT IS EXPECTED TO PUSH INTO THE NORTHERN CWA BY AROUND 03Z AND INTO SOUTHERN NEVADA BETWEEN 12Z-15Z SATURDAY. ALTHOUGH THERE IS SOME MOISTURE AND DYNAMICS ASSOCIATED WITH THE FRONT...PRECIPITATION WILL REMAIN ISOLATED TO SCATTERED WITH THE MAJORITY REMAINING OVER THE WESTERN SIERRA AND ACROSS LINCOLN COUNTY WHERE THE BEST FORCING IS LOCATED. QPF AMOUNTS ARE EXPECTED TO REMAIN LIGHT WITH LESS THAN A FEW HUNDREDTHS IN THE VALLEYS AND UP TO A QUARTER INCH IN THE HIGHER ELEVATIONS. DO NOT ANTICIPATE A NEED FOR ANY WINTER WEATHER PRODUCTS. TROUGH WILL BE SLOW TO EXIT THE AREA WITH A SLIGHT CHANCE OF SHOWERS LINGERING INTO LATE SATURDAY. TEMPERATURES BEHIND THE FRONT WILL FALL A FEW DEGREES WITH HIGH TEMPERATURES ON SATURDAY ABOUT 3-5 DEGREES COOLER. AS SURFACE HIGH PRESSURE BUILDS INTO NORTHERN UT/WY/CO SUNDAY GRADIENTS WILL INCREASE BRINGING STRONGER NORTHEAST WINDS TO THE AREA. THIS WILL HELP USHER IN ADDITIONAL COOLER AIR AND EXPECT TO SEE THE TEMPERATURES DROP EVEN MORE ON SUNDAY...ABOUT 5-8 DEGREES. .LONG TERM...FOR THE PERIOD BEGINNING TUESDAY MORNING...TUESDAY WILL SEE CONTINUANCE OF NORTHWEST FLOW AND RIDGING OFF THE COAST. THIS WILL CONTINUE UNTIL FRIDAY WHERE THE NEXT SYSTEM MAKES ITS APPEARANCE. HERE IS WHERE A SIGNIFICANT DIFFERENCE APPEARS BETWEEN THE ECMWF AND GFS. THE ECMWF WANTS TO DROP AN INSIDE SLIDER INTO THE AREA AND THEN CONTINUE IT INTO NORTHERN BAJA AND CUT IT OFF...WHILE THE GFS KEEPS AN OPEN TROUGH THAT TRACKS ON THROUGH TO THE EAST. WENT WITH A BLENDED SOLUTION BUT FAVORED THE GFS ON MOST PARAMETERS. THE ECMWF SOLUTION WOULD LEAD TO COOLER TEMPERATURES AND HIGHER POPS. DECIDED TO KEEP THE PREVIOUS LOW NUMBER POPS IN AS THIS SEEMS A GOOD COMPROMISE. ALSO HAVE INCREASED THE WINDS IN THE GRIDS FOR FRIDAY BUT NOT TO THE BREEZY LEVEL OR HIGHER WITH THE EXCEPTION OF THE SPRING MOUNTAINS. && .AVIATION...FOR MCCARRAN...LIGHT WINDS FOR THIS EVENING BUT EXPECT THEM TO PICK UP EARLY SATURDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. LATER IN THE MORNING EXPECT A FRONTAL PASSAGE...TIMING NOT CERTAIN AND 00Z TAF IS BEST ESTIMATE. WINDS WILL GRADUALLY WEAKEN AND VEER TO THE NORTHWEST BY AFTERNOON. NO SIGNIFICANT CLOUD COVER EXPECTED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A FRONT WILL PASS THROUGH THE AREA TONIGHT AND SATURDAY MORNING BRINGING A WIND SHIFT TO THE NORTHWEST TO NORTH IN MOST PLACES. ASIDE FROM BROKEN HIGH CLOUDS NO SIGNIFICANT CEILINGS EXPECTED. TURBULENCE IS LIKELY IN THE HIGHER LEVELS AS STRONG SOUTHWEST TO WEST WINDS SET UP MOUNTAIN WAVE CONDITIONS IN THE LEE OF AREA RANGES...PARTICULARLY THE SIERRA AND SPRING MOUNTAINS. SATURDAY WILL SEE A SLACKING OF THE WIND SPEEDS CONSIDERABLY AT ALL LEVELS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && GORELOW/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 2, 4:43 AM PST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 443 AM PST FRI JAN 2 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-030400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 443 AM PST FRI JAN 2 2009 /543 AM MST FRI JAN 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WITH A CHANCE OF SNOW SHOWERS CAN BE EXPECTED OVER THE SIERRA THIS AFTERNOON AND TONIGHT AS A PACIFIC STORM SYSTEM MOVES INTO THE AREA. THERE WILL BE A CHANCE OF RAIN AND SNOW SHOWERS TONIGHT ACROSS INYO COUNTY AND MUCH OF SOUTHERN NEVADA AND NORTHERN MOHAVE COUNTY. SOME LIGHT SNOW ACCUMULATION IS POSSIBLE IN THE HIGHER TERRAIN OF NORTHERN LINCOLN COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOCALLY GUSTY NORTH WINDS WILL DEVELOP SATURDAY...CONTINUING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:59 PM PST | Lake Wind Advisory | VEF | San Bernardino | 28 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.